|What is preferable a good time to take Atripla?
Dec 12, 2007
My doctor currently has informed me to take Atripla right before bed. I have informed my doctor of my situation of my schedule at work which consist of a couple of grave yard shift and then night shift with one day shift. eg.
sun: 8am-4pm mon:off tue: off wed: 12am-8am thurs: 12am-8am fri: 4pm-12am sat: 4pm-12am
I have currently started taking Atripla and just to see what it effects that it has on me would during the day would be the slight grogginess which will affect me from driving. Otherwise from that, I feel fine. In either case, my doctor asked me to talk to my manager to see if I can't get on a slighter persistent schedule. My problem is, I just don't know exactly when I should take this medication if I am to go to sleep right away. Can you guys help me out. This is the first medication that I've been on since I've been diagnosed. It pretty much came all at once with finding out that I was HIV positive, along with my CD4 count coming out to be 210 and Viral Load 79000. I'm 21 years old and I'm full of energy, except with the slight grogginess in my medication. Can you help you guys help me out?
| Response from Dr. Henry
Patients like yourself with a rotating schedule pose a challenge to have a consistent time to take medications. For Atripla the most important issue from the HIV perspective is to not skip doses. Changing the timing by many hours on a day to day basis generally is OK. The recommendation to take Atripla is mainly driven by efavirenz issues relating to sleep/dream/central nervous system effects. Man of those side effects lessen after the first 2-4 weeks. Some patients wind up taking Atripla during the day since it seems to fit their body or schedule better. Taking Atripla doses too close together may enhance/increase the efavirenz levels and side effects but that issue varies from person to person. When a work /sleep schedule flips like yours it is a challenge to find a one time fits all solution if the schedule remains the same. Again, side effects may lesson after a month or so in which case simply taking the med at the same time which fits most of the days is a good way to go and see what happens. If you continue to get drowsy with Sustiva then taking it before bedtime whenever that is or considering an alternative medication or options to consider. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Rash After Blood Splash Sign Of HIV AIDS
- Itchy Vagina After Licking Rectum Sign Of HIV AIDS
- Swollen Glands After Lap Dance Worried I Have HIV
- Vomiting After Rimming Worried I Have HIV
- Does Doxycycline Cure Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.